Nicki, where about are in you in the country?
Starting a Moving Forward course next week as my active treatment is now over. Hope to get some emotional support there.
Do you have any friends or family to help? The first week after chemo is always challenging isn't it?
Sending a hug x
Just wanted to send a big hug xxxxxxx
Hi Nicki - so sorry you are having to cope with all this without the support you need. I really hope you can find a counsellor or support group near you where you can talk about your mum. She was obviously a very special person. I really have found yoga helpful in coping emotionally, I think because it includes some deep relaxation and meditation. Sending all my best wishes and I hope you find someone to give you the love you so richly deserve. Xx
I'm sorry I can't advise you on reconstruction. Speak to your BCN, they are always very good. Or the nurses on here. The only experience I've encounted is a family member who went through it and she seemed to have more trouble with the recon than the MX. But that was just her. Personally, the surgery part was the most traumatic bit for me, so if I needed a mastectomy, I wouldn't have had recon. Just wanted to be left alone!
In regards to your hair....mine started to fall out about 3 weeks after chemo began.Resorted to scarves, as wigs were not for me. It's upsetting at the time(don't know why, it just is). However, I finished chemo in October of last year and approximately 4 months later its all back. Abit more curly than it was before and disappointingly, the greys have come back too! All I'm saying is that it seems awful at the time,but it will pass.
Try to take one day at a time and then one treatment at a time, otherwise it all gets too much.
Sending a hug xx
Hi Nicki. I am sorry that you are in so much pain and distress. I had a mx two weeks ago and cannot move my arm etc. It is v painful! You are obviously suffering deeply from your recent bereavement and the mx is another kind of deep loss too. Unfortunately the chemo also messes with your emotions a lot making you feel fragile. Please could I urge you to see your GP as soon as possible and ask for an urgent referral for counselling. It might also help to try some anti-depressants, esp. to counteract the side effects of the chemo on your mental state - worth asking your oncologist? You could also look for bereavement and cancer support groups in your area or a breast cancer support centre such as The Haven. Another way that many people find effective for reducing both physical pain and emotional distress is deep relaxation techniques such as meditation, yoga, hypnotherapy, reflexology. Your GP or BCN may be able to get you a referral for this type of complementary therapy or there may be yoga classes available near you. I really think it might help with the IBS, back pain and fatigue. Or you could do what I did when I started chemo, which was get two cats ....! Some days you just need to scream and cry. Hope you feel in less pain soon. Take care.
It's still early days for you , so mentally it will be really tough. Trust in the doctors, they know what they're doing. You will naturally be feeling a lot of pain with all the surgery that you've been through.
I didn't have to go through such tough surgery as you, but I did have grade 3 cancer, so have been through chemo and rads. I finished active treatment at the end of last year and am now on hormone therapy ( zoladex and letrozole). First mammogram next month. Have been through some difficult times over the last year but feel like I'm coming out the other side.
Give yourself time and look after yourself xx
I've just read your post and I can't comment on your treatment, as just had a lumpectomy, but I just wanted to send you a virtual hug .